MAUDE Adverse Event Report: ARTHREX INC. SUTURE ANCHOR,CORKSCREW; SCREW, FIXATION, BONE

ARTHREX INC. SUTURE ANCHOR,CORKSCREW; SCREW, FIXATION, BONE
Catalog Number AR-1915SF
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the anchor is broken-off at the transition between the hex and threaded portion.The anchor body was not returned.Complainant's event typically caused by over insertion and or prying/leveraging the driver while the implant is still loaded and or improper bone preparation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that midway through a total knee arthroplasty case, the tip of the corkscrew suture anchor broke-off into the patient's knee.Per reporter, the surgeon stated that it would cause more damage to try and retrieve the tip rather than just leaving it in.The tip of the anchor was left in the patient.The case was completed with no further incident.Patient is a female, age (b)(6), weighing (b)(6).Follow-up investigation: date of surgery was (b)(6) 2017.Device portion that did not remain in patient has been returned for evaluation.Patient surgery was an open procedure and no additional incisions were made.A corkscrew anchor was being used during the total knee arthroplasty case because the patella tendon was severed and needed to be repaired.The surgeon attempted to repair the patella tendon with the suture anchor.

Brand Name
SUTURE ANCHOR,CORKSCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7027717
Report Number1220246-2017-00431
Device Sequence Number927934
Product Code HWC
UDI-Device Identifier00888867022652
UDI-Public00888867022652
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue NumberAR-1915SF
Device Lot Number10081373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient Weight53